Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2004, 2:59 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 29, 2004, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WUUS53 KGRB 291959 SVRGRB WIC075-083-292045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEAST MARINETTE COUNTY IN WISCONSIN SOUTHEAST OCONTO COUNTY IN WISCONSIN * UNTIL 345 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR PESHTIGO. THAT PLACES IT 8 MILES SOUTHWEST OF MARINETTE. IT WAS MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PESHTIGO BY 305 PM CDT OCONTO BY 315 PM CDT IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4513 8774 4498 8787 4478 8771 4506 8736 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:45 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT TUE JUN 29 2004 .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON PRECIPITATION CHANCES. DEVELOPING SHOWERS AND THUNDERSTORMS WILL BE A SIGN OF THINGS TO COME THIS EVENING AS THE FRONTAL BOUNDARY SINKS THROUGH THE CWA THIS EVENING. MODEL INDICATED CAPES AROUND 1500 J/KG AND LI/S OF -3 TO -5 SHOULD BE SUFFICIENT FOR SMALL HAIL WITH SOME BORDERLINE SEVERE HAIL POSSIBLE WITH STRONGER STORMS. HOWEVER SHEAR VALUES WILL BE MARGINAL AS HELICITY VALUES STRUGGLE TO GET ABOVE 100 SO DAMAGING WINDS ARE LESS OF A CONCERN. THE ACTIVITY SHOULD DIE OFF SOON AFTER THE SUN GOES DOWN AS SKIES CLEAR OUT SOME AFTER MIDNIGHT. MOST OF WEDNESDAY WILL BE DRY AND PARTLY SUNNY AS ANOTHER FRONTAL BOUNDARY BRINGS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS NORTH- CENTRAL WISCONSIN LATE IN THE AFTERNOON. LI/S WILL BE -2 TO -4 WITH CAPES OF 1000 TO 1500 J/KG BUT MORE IMPORTANTLY THERE WILL BE A BIT MORE SHEAR AS HELICITY VALUES APPROACH 150 WITH MUCH STRONGER MIDDLE AND UPPER LEVEL WINDS. IN ADDITION A STRONG 80 TO 90 KNOT JET STREAM WILL BE PUNCHING INTO THE REGION AS WE ARE ON THE LEFT FRONT OF THE JET. THESE DYNAMICS PUT US INTO THE SPC SLIGHT RISK FOR DAY 2 WHICH LOOKS GOOD CONSIDERING ALL THE FACTORS. GIVEN THE STRONGER WINDS DAMAGING WINDS AND LARGE HAIL WILL BOTH BE A THREAT. HOWEVER THE THREAT SHOULD STAY IN NORTH-CENTRAL WISCONSIN AT LEAST DURING THE LATE AFTERNOON HOURS. .LONG TERM...WEDS NGT THROUGH NEXT TUESDAY...MAIN CONCERN IS THE TIMING OF THE FRONTAL BOUNDARY OVER THE HOLIDAY WEEKEND...AND ASSOC PRECIP CHCS AND TEMPS. MODELS ARE IN GOOD AGREEMENT IN BRINGING INITIAL CANADIAN COLD FRONT THROUGH THE AREA WEDS NGT INTO EARLY THU. STG/SVR TSTMS ARE PSBL OVER N WI DURING THE EVG...AS THE LFQ OF UPPER JET PUNCHES INTO THE RGN AND LLVL MOISTURE CONVG INCREASES AHEAD OF THE FRONTAL BOUNDARY. WILL PLACE HIGHEST POPS OVER N WI DURING THE EVG HOURS. PRECIP SHOULD COME TO AN END ACROSS NORTHERN WI LATE WEDS NGT...AND ACROSS THE REST OF THE AREA ON THU. HIGH PRESSURE SHOULD KEEP DRY WEATHER IN PLACE THU NGT INTO FRI. TIMING OF THE SECOND CANADIAN COLD FRONT IS HARDER TO PINPOINT OVER THE WEEKEND. THE ECMWF/UKMET SUPPORT OUR CURRENT FCST...WHICH HAS THE FRONT SHIFTING SE OF GRB CWA BY SUNDAY MORNING. THE GFS/CANADIAN SUPPORT A SLOWER SOLN...WHICH WOULD AT LEAST KEEP A CHC OF PRECIP OVER THE FA THROUGH SUNDAY. HOWEVER...THE GFS HAS NOT BEEN VERY CONSISTENT OVER THE PAST FEW WEEKS...AND THE LATEST RUN HAS TRENDED FASTER AGAIN. THEREFORE...WILL STAY WITH THE MORE PROGRESSIVE SOLN...WHICH IS FAVORED BY HPC AND AGREES BETTER WITH THE YDAYS MODEL CONCENSUS. WILL HAVE SMALL CHC POPS IN THE FCST FRI NGT THROUGH SAT NGT...THEN DRY SUN/MON. ANOTHER WEAK SYSTEM APPROACHING FROM THE NORTHERN PLAINS MAY BRING A CHC OF TSTMS TO THE RGN ON TUES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 29, 11:45 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE JUN 29 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. A FRONTAL BOUNDARY WILL MOVE SOUTH OVER THE FORECAST AREA THIS AFTERNOON. INSTABILITY AND MOISTURE MAY BE SUFFICIENT TO DEVELOP A FEW THUNDERSTORMS ALONG OR NEAR THE FRONTAL BOUNDARY. SOME ISOLATED THUNDERSTORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS...MAINLY NORTH OF A LINE FROM MARINETTE...TO NEOPIT...TO WAUSAU. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND SATURDAY. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KURIMSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:05 PM CDT | Special Marine Warning | GRB | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.